MAUDE Adverse Event Report: COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7148
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that they received 9 pieces of gauze in a pack instead of 10.
 
Additional Manufacturer Narrative
A device history record was completed for the reported lot.There were no manufacturing related issues related to the complaint issued for this lot.A sample size of nine individual sponges without the band were received for review.The possible root cause for the miscount could occur if the bundles were checked after the scale is re-set for new batch numbers or moisture adjustments are not compared to the respective control bundle weight.This can cause inaccuracies with the count of the sponges within the bundle.Corrective actions taken were to issue a quality alert to heighten awareness of a potential miscount during manufacturing.The sensors will be checked to ensure that they are functioning correctly for placement and scale resolution will be confirmed to ensure no changes have been made to previous adjustments.

Brand Name
SPNG,GAUZE,4 IN X 4 IN,16 PLY,
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key9168421
Report Number1018120-2019-00382
Device Sequence Number13994431
Product Code GDY
UDI-Device Identifier10884527016969
UDI-Public10884527016969
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7148
Device Catalogue Number7148
Device Lot Number17E092662
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date01/07/2020
Patient Sequence Number1